Alert archive / Minnesota / Gale Warnings in 2021

Gale Warning 20, NWS Duluth, MN

December 18, 2021

NWS Duluth, MN issued this gale warning at Dec 18, 2021, 9:28 PM CST. It took effect at Dec 19, 2021, 4:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 18, 2021, 9:28 PM CST (03:28 UTC)
In effect from
Dec 19, 2021, 4:00 PM CST
Expired
Dec 20, 2021, 10:00 AM CST
In force
18 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

891 
WHUS73 KDLH 190328
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
928 PM CST Sat Dec 18 2021

LSZ140>143-191530-
/O.NEW.KDLH.SC.Y.0114.211219T1600Z-211219T2200Z/
/O.UPG.KDLH.GL.A.0013.211220T0000Z-211220T1000Z/
/O.NEW.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
928 PM CST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 3 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 40 kt and waves 6 to 9 ft expected. For the Small 
  Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt 
  and waves 3 to 6 ft expected.

* WHERE...Grand Portage to Grand Marais MN, Grand Marais to 
  Taconite Harbor MN, Taconite Harbor to Silver Bay Harbor MN 
  and Silver Bay Harbor to Two Harbors MN.

* WHEN...For the Gale Warning, from 4 PM Sunday to 3 AM CST 
  Monday. For the Small Craft Advisory, from 10 AM to 4 PM CST 
  Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ121-144>148-150-191530-
/O.NEW.KDLH.SC.Y.0114.211219T1600Z-211219T2200Z/
/O.UPG.KDLH.GL.A.0013.211220T0000Z-211220T1000Z/
/O.NEW.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
928 PM CST Sat Dec 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 3 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 35 kt and waves 3 to 6 ft expected. For the Small 
  Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt 
  and waves 1 to 4 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...For the Gale Warning, from 4 PM Sunday to 3 AM CST 
  Monday. For the Small Craft Advisory, from 10 AM to 4 PM CST 
  Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
6 follow-up statements
274 
WHUS73 KDLH 191007
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
407 AM CST Sun Dec 19 2021

LSZ140>143-192215-
/O.CON.KDLH.SC.Y.0114.211219T1600Z-211219T2200Z/
/O.CON.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
407 AM CST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM CST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 40 kt and waves 7 to 10 ft expected. For the Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt and waves 4 to 7 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and 
  Grand Marais to Taconite Harbor MN.

* WHEN...For the Gale Warning, from 4 PM this afternoon to 3 AM 
  CST Monday. For the Small Craft Advisory, from 10 AM this 
  morning to 4 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ121-144>148-150-192215-
/O.CON.KDLH.SC.Y.0114.211219T1600Z-211219T2200Z/
/O.CON.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
407 AM CST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 4 PM CST THIS AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with 
  gusts up to 35 kt and waves 3 to 6 ft expected. For the Small 
  Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt 
  and waves 1 to 4 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...For the Gale Warning, from 4 PM this afternoon to 3 AM 
  CST Monday. For the Small Craft Advisory, from 10 AM this 
  morning to 4 PM CST this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
640 
WHUS73 KDLH 191611
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1011 AM CST Sun Dec 19 2021

LSZ140>143-200415-
/O.CON.KDLH.SC.Y.0114.000000T0000Z-211219T2200Z/
/O.CON.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
1011 AM CST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 20 to 30 kt with 
  gusts up to 40 kt and waves 7 to 10 ft expected. For the Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt and waves 3 to 6 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and 
  Grand Marais to Taconite Harbor MN.

* WHEN...For the Gale Warning, from 4 PM this afternoon to 3 AM 
  CST Monday. For the Small Craft Advisory, until 4 PM CST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ121-144>148-150-200415-
/O.CON.KDLH.SC.Y.0114.000000T0000Z-211219T2200Z/
/O.CON.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1011 AM CST Sun Dec 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST MONDAY...

* WHAT...For the Gale Warning, southwest winds 15 to 25 kt with 
  gusts up to 35 kt and waves 3 to 6 ft expected. For the Small 
  Craft Advisory, southwest winds 10 to 20 kt with gusts up to 
  30 kt and waves 1 to 4 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...For the Gale Warning, from 4 PM this afternoon to 3 AM 
  CST Monday. For the Small Craft Advisory, until 4 PM CST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

BJH
133 
WHUS73 KDLH 192159
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
359 PM CST Sun Dec 19 2021

LSZ140>143-200900-
/O.EXP.KDLH.SC.Y.0114.000000T0000Z-211219T2200Z/
/O.CON.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
359 PM CST Sun Dec 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 6 to 9 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and 
  Grand Marais to Taconite Harbor MN.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ121-144>148-150-200900-
/O.EXP.KDLH.SC.Y.0114.000000T0000Z-211219T2200Z/
/O.CON.KDLH.GL.W.0020.211219T2200Z-211220T0900Z/
Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
359 PM CST Sun Dec 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  waves 3 to 6 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

BJH
576 
WHUS73 KDLH 200335
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
935 PM CST Sun Dec 19 2021

LSZ140>143-200900-
/O.CON.KDLH.GL.W.0020.000000T0000Z-211220T0900Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
935 PM CST Sun Dec 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and waves 
  6 to 9 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN, Silver Bay 
  Harbor to Two Harbors MN, Grand Portage to Grand Marais MN and 
  Grand Marais to Taconite Harbor MN.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ121-144>148-150-200900-
/O.CON.KDLH.GL.W.0020.000000T0000Z-211220T0900Z/
Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
935 PM CST Sun Dec 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  waves 3 to 6 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Huyck
039 
WHUS73 KDLH 200857
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
257 AM CST Mon Dec 20 2021

LSZ144-145-202100-
/O.EXP.KDLH.GL.W.0020.000000T0000Z-211220T0900Z/
/O.NEW.KDLH.SC.Y.0115.211220T0900Z-211220T2200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
257 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  1 to 3 ft expected.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-146>148-150-202100-
/O.EXP.KDLH.GL.W.0020.000000T0000Z-211220T0900Z/
/O.NEW.KDLH.SC.Y.0115.211220T0900Z-211221T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
257 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  2 to 5 ft expected.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Port Wing to 
  Sand Island WI, Sand Island to Bayfield WI, Oak Point to Saxon 
  Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142-143-202100-
/O.EXP.KDLH.GL.W.0020.000000T0000Z-211220T0900Z/
/O.NEW.KDLH.SC.Y.0115.211220T0900Z-211221T0400Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
257 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...
...GALE WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

* WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 
  1 to 3 ft expected.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay 
  Harbor to Two Harbors MN.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-201600-
/O.EXT.KDLH.GL.W.0020.000000T0000Z-211220T1600Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
257 AM CST Mon Dec 20 2021

...GALE WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...West winds 10 to 20 kt with gusts up to 35 kt and waves 
  3 to 6 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
469 
WHUS73 KDLH 201559
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
959 AM CST Mon Dec 20 2021

LSZ140-141-202200-
/O.EXP.KDLH.GL.W.0020.000000T0000Z-211220T1600Z/
/O.EXA.KDLH.SC.Y.0115.000000T0000Z-211220T2200Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
959 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and waves 
  1 to 3 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142-143-202200-
/O.EXT.KDLH.SC.Y.0115.000000T0000Z-211220T2200Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
959 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  1 to 3 ft.

* WHERE...Taconite Harbor to Silver Bay Harbor MN and Silver Bay 
  Harbor to Two Harbors MN.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ144-145-202200-
/O.CON.KDLH.SC.Y.0115.000000T0000Z-211220T2200Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
959 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  1 to 3 ft.

* WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-146>148-150-210400-
/O.CON.KDLH.SC.Y.0115.000000T0000Z-211221T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
959 AM CST Mon Dec 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  2 to 5 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Oak Point to Saxon Harbor WI, Chequamegon Bay-Bayfield to 
  Oak Point WI and Outer Apostle Islands Beyond 5 NM from 
  Mainland.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

BJH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Dec 18, 5:24 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 18, 5:24 PM CST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
524 PM CST Sat Dec 18 2021

.DISCUSSION...(This evening through Friday)
Issued at 327 PM CST Sat Dec 18 2021

Light snow or flurries are expected into Monday morning. Low
pressure will bring snow to portions of the region Tuesday with a
few more opportunities for precipitation into next week including
around Christmas.

High pressure was nosing into the Northland this afternoon but
clouds were widespread along with snow showers or flurries. The
amount of clearing tonight is still in question and as long as these
lower clouds are around, flurries or light snow showers will
continue. We held onto clouds/flurries/light snow longer into this
evening. There will be some lake effect snow along the snowbelt of
Ashland/Iron Counties but winds do back through the night and
little accumulation is expected. Some light lake effect snow may
work up the North Shore late tonight as winds continue to back to
southerly. An area of low pressure will track north of Minnesota
and Lake Superior Sunday into Sunday night with a cold front
moving through the region. There may be some light snow in far
northern Minnesota Sunday into Sunday evening and even a brief
period of light freezing drizzle/rain. Little impact is expected
from this. Gusty southerly winds will occur ahead of the cold
front Sunday. Behind the cold front, colder air will move in and
light snow or flurries will be possible. Highs Sunday will climb
into the twenties but drop back into the single digits or teens
over northern Minnesota on Monday.

Another area of low pressure will move through the region Tuesday
along with a stronger northern stream shortwave. This low will bring
a chance for light snow to much of the Northland with accumulations
of 1 to 4 inches expected at this time. The higher amounts will be
north of Highway 2 in Minnesota. This clipper system will have
colder air associated with it and it's possible some higher snowfall
totals may result due to higher snow to liquid ratios. GFS
soundings show a deep layer in the max dendritic growth zone so we
may be too low our snow ratios.

Plenty of uncertainty exists from mid-week into late next week. All
the models show a deep upper trough moving onto the West Coast
Thursday but they differ in the strength and track of shortwaves
coming out the trough. Despite these differences, there is
continuity among the models of some system mid to late week
affecting the Northland. There remains a concern for precipitation
on or around Christmas Day. The global models all point toward
warmer air moving back into the region with any area of low pressure
bringing precipitation type concerns with any storms. At this time,
we just have relatively low POPs for snow Friday and Saturday due
to the uncertainty. The bottom line is we are in wait and see
mode for late next week so check back frequently for updates.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 523 PM CST Sat Dec 18 2021

High pressure continues to nose into the region from the west but
the MVFR ceilings were still covering much of the Northland along
with light snow or flurries. Questions remain on how much
clearing will occur tonight with guidance mixed on that. We went
with persistence for the first few hours of the forecast then
trended toward decreasing MVFR ceilings. There are indications
that the lower ceilings will remain overnight and may lower
further but given current satellite trends, we think that is less
likely. Winds will back to southerly tonight which may push some
MVFR ceilings back north along the North Shore, along with light
lake effect snow. An area of low pressure will pass through
southern Canada on Sunday into Sunday night dragging a cold front
through the Northland. Southerly winds will increase through the
day Sunday and a low level jet will lead to low level wind shear
development. Mostly VFR ceilings are expected with some light snow
occurring in far northern Minnesota. Brief MVFR conditions will
be possible there.

&&

.MARINE...
Issued at 327 PM CST Sat Dec 18 2021

High pressure will move through the region tonight keeping winds
less than 15 knots. Winds will back overnight to southerly then
increase on Sunday ahead of an area of low pressure and cold
front. Southerly winds from 15 to 25 knots with higher gusts will
develop through the day, peaking during the evening and overnight
hours Sunday. Winds will veer to west to northwest late Sunday
night into Monday decreasing Monday into Monday night. Gales will
be possible Sunday night and we issued a Gale Watch for all of the
nearshore areas. Conditions hazardous for small craft will
develop ahead of any gales and Small Craft Advisories will likely
be needed Sunday afternoon with possible Gale Warnings Sunday
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH   4  26  10  16 /  10  10  10  10
INL  -3  24   1   7 /  10  30  20  10
BRD   1  26   8  15 /   0  10  10  10
HYR   3  27  16  23 /  10  10  10  10
ASX   8  30  18  24 /  10  10  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Gale Watch from Sunday evening through late Sunday night for
     LSZ121-140>148-150.

&&

DISCUSSION...Melde
AVIATION...Melde
MARINE...Melde
Hazardous weather outlook, Dec 18, 4:30 PM CST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
430 PM CST Sat Dec 18 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-192230-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
430 PM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few inches of snow will be possible on Tuesday, mainly north of
US Highway 2.

.SPOTTER INFORMATION STATEMENT...

Snow spotters are requested to report their snowfall measurements to
the National Weather Service.

LSZ121-140>148-150-192230-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
430 PM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Southwesterly winds will increase Sunday into Sunday night with
wind gusts of 25 to 35 knots and waves building to 4 to 8 feet
plus. This will lead to conditions hazardous for small craft. A
Gale Watch is in effect for all the nearshore waters of western
Lake Superior.

BJH

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 9:28 PM CSTSmall Craft AdvisoryDLH19 hr

Nearby

Gale Warnings in Minnesota, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.